Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 47, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 3, 2005, 4:44 PM CDT for Val Verde County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 4:44 PM CDT (21:44 UTC)
- Expired
- Aug 3, 2005, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 96 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 032144 FFWEWX TXC465-032345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 PM CDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 645 PM CDT * AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 20 MILES NORTHEAST OF COMSTOCK...OR ABOUT 10 MILES SOUTHWEST OF LOMA ALTA...MOVING WEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE SEMINOLE CANYON STATE PARK AND LANGTRY. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2928 10074 2989 10078 3005 10183 2960 10184 $$
1 follow-up statement
000 WGUS74 KEWX 032210 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 509 PM CDT WED AUG 3 2005 TXC465-032345- VAL VERDE TX- 509 PM CDT WED AUG 3 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 645 PM CDT FOR VAL VERDE COUNTY... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 17 MILES NORTHEAST OF COMSTOCK...OR ABOUT 12 MILES WEST OF LOMA ALTA...MOVING WEST AT 10 MPH. ADDITIONAL THUNDERSTORMS WILL DEVELOP OVER VAL VERDE COUNTY AND MOVE SLOWLY WEST AT 5 TO 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE SEMINOLE CANYON STATE PARK AND LANGTRY. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2928 10074 2989 10078 3005 10183 2960 10184 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:56 PM CDT, 48 minutes earlier.
Area forecast discussion, Aug 3, 3:56 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 PM CDT WED AUG 3 2005 .DISCUSSION... HIGH ALOFT CONTINUES NORTH OF SOUTH CENTRAL TEXAS THROUGH THE WEEKEND AND TO PART OF NEXT WEEK...IN RESPONSE TO THE NORTHERLY MIGRATION OF WESTERLIES IN THE PAST 1 TO 2 WEEKS. SERIES OF WEAK TROFS, OF VARYING INTENSITY, IN LIGHT WIND FIELD ALOFT STILL EXPECTED TO DRIFT OVER THE AREA FROM THE EAST OR EVOLVE OVER THE AREA...IN RESPONSE TO VARYING PATTERNS IN THE WEAK WESTERLIES TO THE NORTH AND TRADE WIND EASTERLIES TO THE SOUTH. FOR THIS EVENING...LOW ALOFT FROM 500 TO 200 HPA...AND DAYTIME HEATING EXPECTED TO CAUSE WDLY SCT SHOWERS OR THUNDERSTORMS TO CONTINUE FROM THE LATE AFTERNOON TO PART OF THE EVENING. FORECASTS CONTINUE TO SHOW LOW ALOFT CONTINUING THURSDAY AND FRIDAY...SO WILL SHOW WDLY SCT MAINLY DAYTIME TO EVENING SHOWERS OR THUNDERSTORMS ON THURSDAY AND FRIDAY. BY THIS WEEKEND THE LIGHT WIND FIELD ALOFT CONTINUES WITH FORECAST SHOWING FAVORABLE CONDITIONS FOR WEAK LOW ALOFT AND DAYTIME HEATING WORKING TO MAKE FOR WDLY SCT DAYTIME TO EVENING SHOWERS. THIS PATTERN SHOWS SOME SIGN OF WEAKENING TUESDAY AND WEDNESDAY OF NEXT WEEK WITH ISOLATED TO WDLY SCT SHOWERS OR THUNDERSTORMS OVER THE EASTERN PART OF SOUTH CENTRAL TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 97 73 94 / 30 20 20 30 AUSTIN BERGSTROM INTL AIRPORT 71 97 70 94 / 30 20 20 30 DEL RIO INTL AIRPORT 75 96 75 96 / 30 30 20 20 SAN ANTONIO INTL AIRPORT 75 96 75 94 / 20 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06
Hazardous weather outlook, Aug 3, 5:27 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 AM CDT WED AUG 3 2005 TXZ171>173-183>194-202>209-217>225-228-041030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 527 AM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:29 PM CDT | Flash Flood Warning | EWX | Kinney, Uvalde | 3 hr |
| Aug 3, 3:43 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 62 min |
| Aug 3, 4:41 PM CDT | Flash Flood Warning | EWX | Real | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.